Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 22, 2015, 4:21 PM EDT for Hancock County, Wood County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 22, 2015, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 150 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996
WUUS51 KCLE 222021
SVRCLE
OHC063-173-222100-
/O.NEW.KCLE.SV.W.0065.150622T2021Z-150622T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
421 PM EDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WOOD COUNTY IN NORTHWESTERN OHIO...
NORTHERN HANCOCK COUNTY IN NORTHWESTERN OHIO...
* UNTIL 500 PM EDT
* AT 421 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCOMB...OR
8 MILES NORTHWEST OF FINDLAY...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FINDLAY...FOSTORIA...NORTH BALTIMORE...MCCOMB...ARCADIA...VAN
BUREN...BRADNER...WAYNE...BLOOMDALE...RISINGSUN...CYGNET...JERRY
CITY...HOYTVILLE...WEST MILLGROVE AND BAIRDSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4141 8342 4114 8342 4101 8379 4112 8388
4117 8388
TIME...MOT...LOC 2021Z 240DEG 49KT 4114 8375
HAIL...1.00IN
WIND...60MPH
$$
LAPLANTE2 follow-up statements
829
WWUS51 KCLE 222043
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
443 PM EDT MON JUN 22 2015
OHC063-173-222100-
/O.CON.KCLE.SV.W.0065.000000T0000Z-150622T2100Z/
WOOD OH-HANCOCK OH-
443 PM EDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN WOOD AND NORTHEASTERN HANCOCK COUNTIES...
AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BAIRDSTOWN...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE... FOSTORIA... NORTH BALTIMORE... ARCADIA
VAN BUREN... BRADNER... WAYNE... BLOOMDALE... RISINGSUN...
CYGNET...JERRY CITY... HOYTVILLE...WEST MILLGROVE AND BAIRDSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4141 8342 4114 8342 4104 8369 4115 8379
4122 8378
TIME...MOT...LOC 2039Z 243DEG 38KT 4119 8352
HAIL...1.00IN
WIND...60MPH
$$
KOSARIK518
WWUS51 KCLE 222101
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
501 PM EDT MON JUN 22 2015
OHC063-173-222110-
/O.EXP.KCLE.SV.W.0065.000000T0000Z-150622T2100Z/
WOOD OH-HANCOCK OH-
501 PM EDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOOD AND
NORTHEASTERN HANCOCK COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHWESTERN OHIO.
LAT...LON 4141 8342 4114 8342 4104 8369 4115 8379
4122 8378
TIME...MOT...LOC 2057Z 240DEG 49KT 4119 8352
$$
KOSARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:51 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 22, 3:51 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 351 PM EDT MON JUN 22 2015 .SYNOPSIS... LOW PRESSURE WILL CROSS THE NORTHERN GREAT LAKES TONIGHT. THE ASSOCIATED COLD FRONT WILL DROP ACROSS THE AREA LATE TONIGHT AND TUESDAY MORNING. HIGH PRESSURE WILL SLIDE ACROSS THE GREAT LAKES TUESDAY INTO WEDNESDAY. A WARM FRONT WITH A WAVE OF LOW PRESSURE WILL MOVE EAST ACROSS THE AREA ON THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... IMPRESSIVE LOW AND MID LEVEL JET DYNAMICS WITH A LOT OF INSTABILITY BUILDING ACROSS THE MIDWEST AND GETTING FUNNELED AHEAD OF THE APPROACHING COLD FRONT. LOW LEVEL SHEAR IS PROGGED TO INCREASE AS WELL. ALL OF THESE PARAMETERS WILL EVENTUALLY BE DIRECTED ACROSS NORTHWEST OHIO AND WESTERN LAKE ERIE TONIGHT... AND THEN EASTWARD. THE OTHER ONGOING THUNDERSTORMS WILL HAVE A GREAT DEAL OF INFLUENCE ON THE LOCAL AREA. THE BEST CHANCE OF STRONG STORMS WOULD SEEM TO BE AHEAD OF THE FRONT LATER TONIGHT BUT THUNDERSTORMS ARE POSSIBLE EARLIER ON THE EXISTING OUTLFOW BOUNDARIES OF THE MCV AND THE INCREASING LOW/MID LEVEL JET. ALL THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WINDS. THUNDERSTORMS WILL MOVE RELATIVELY QUICKLY TONIGHT AND RAINFALL AMOUNTS WOULD SEEM LIMITED WITH EACH STORM. ANY FLOOD THREAT WILL HAVE TO DEVELOP WITH TRAINING STORMS OR REPEAT STORMS. NO PLANS FOR A FLASH FLOOD WATCH AT THIS TIME. CANNOT BRING MYSELF TO GO AS WARM AS THE GUIDANCE FOR LOWS TONIGHT...AT LEAST IN THE AREAS WHERE WILL SEE RAIN/THUNDERSTORMS. PRETTY HARD TO KEEP LOW TEMPS IN THE MID 70S IF IT RAINS AND WE GET OUTFLOW THUNDERSTORM WINDS. WILL FORECAST 70/LOWER 70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... THE FRONT SHOULD BE DROPPING ACROSS THE FORECAST AREA TUESDAY MORNING. SOME RESIDUAL THUNDER POSSIBLE AS CAPES ARE PROGGED TO REMAIN RELATIVELY HIGH FOR THAT TIME OF THE MORNING. ALL SIGNS POINT TO THE FRONT BEING SOUTH OF THE FORECAST AREA BEFORE THUNDERSTORMS REGENERATE FOR THE TUESDAY EVENT. COOLER AND LESS HUMID...DEWPOINTS WILL DROP STEADILY THROUGH THE DAY. A WEAK SHORT WAVE IS PROGGED TO ZIP BY ON TUESDAY NIGHT AT THE SAME TIME THE SURFACE HIGH IS BUILDING IN. WITH THE DRY AND STABLE AIR IN PLACE WILL NOT MENTION ANY SHOWERS. HIGH PRESSURE IS PROGGED TO BE OVERHEAD ON WEDNESDAY. HIGH CLOUDS MAY BEGIN TO INCREASE FROM THE WEST WEDNESDAY AFTERNOON BUT WILL KEEP THE FORECAST DRY. HIGHS NEAR NORMAL. A LAKE BREEZE WILL DEVELOP OFF LAKE ERIE. HERE WE GO AGAIN ON THURSDAY. THE BOUNDARY BEGINS TO MOVE BACK NORTH. THE MODELS HAVE LOW PRESSURE OF VARIOUS STRENGTHS AND LOCATIONS. WILL CONTINUE TO MENTION OF CHANCE OF SHOWERS.STORMS RETURNING TO NORTHWEST OHIO LATER WEDNESDAY NIGHT AND ACROSS THE ENTIRE FORECAST AREA ON THURSDAY. TEMPERATURES ARE TRICKY DEPENDING ON THE WARM FRONT. COULD GET PRETTY WARM IF THE WARM FRONT PUSHES NORTH OF THE AREA OR STAY COOL IF WE GET CLOUDS AND SHOWERS AND THE FRONT REMAINS TO THE SOUTH. WILL SPLIT THE DIFFERENCE. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE PATTERN WILL BE MUCH MORE AMPLIFIED FOR THE WEEKEND...DIGGING A DEEP TROUGH ACROSS THE EASTERN HALF OF THE U.S. THAT GIVES US SLOWER MOVING SYSTEMS AND BELOW NORMAL TEMPERATURES. BIGGEST CHANGE MADE TO THE WEEKEND WAS TO SHAVE SEVERAL DEGREES OFF OF FORECAST HIGHS...PLACING THEM MORE IN THE LOWER/MID 70S SATURDAY AND LOWER 70S SUNDAY. A SURFACE TROUGH WILL TEND TO LINGER ACROSS EASTERN OH/WESTERN PA SATURDAY BEFORE THE MAIN UPPER TROUGH AXIS PASSES SUNDAY. THEREFORE LINGERED SOME LOWER PRECIP CHANCES THROUGH SATURDAY AND KEPT SUNDAY DRY. THE KICKER UPSTREAM IS FAIRLY WELL AGREED UPON AND IS PROGGED TO TAKE A COLD FRONT ACROSS THE LOWER LAKES LATE MONDAY. IT WILL BE CLOSER TO NORMALS MONDAY WITH THE SOUTHERLY FLOW AHEAD OF THAT NEXT SYSTEM. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... COMPLICATED FORECAST OF WHICH THE DETAILS ARE STILL FLUID. A WARM FRONTAL BOUNDARY IS POSITIONED ACROSS THE AREA. SOME SCATTERED SHRA/TS POSSIBLE THIS AFTERNOON. BIGGER CONCERN IS COMPLEX UPSTREAM ALONG WITH A COLD FRONT AND THEIR EVOLUTION AND TIMING FOR NRN OH/NW PA. TIMING CAN BE ANYTIME AFTER 00Z WITH A GENERAL FOCUS AROUND MIDNIGHT. DAMAGING WIND WILL BE THE PRIMARY CONCERN FOR THE TERMINALS. TEMPORARY IFR WITH TS. EVEN OUTSIDE OF TS WINDS WILL BE GUSTY TONIGHT FROM THE SSW...20 TO 25 KNOTS. COLD FRONT TO SINK SOUTHWARD AROUND 12Z. SOME MVFR CIGS MAY ARRIVE WITH IT. IMPROVEMENT TO VFR ON TUESDAY. OUTLOOK...NON VFR LIKELY THURSDAY IN SHOWERS AND THUNDERSTORMS...LINGERING INTO FRIDAY. && .MARINE... STRONG THUNDERSTORMS ARE EXPECTED FOR THE EVENING AND OVERNIGHT HOURS ON THE LAKE. SOME OF THESE STORMS COULD HAVE SIGNIFICANT WIND ASSOCIATED WITH THEM. OUTSIDE OF THUNDERSTORMS SW WINDS WILL STEADILY INCREASE THROUGH THE EVENING AND NIGHT. WITH ALL OF THIS CONSIDERED HAVE ADDED A SMALL CRAFT ADVISORY TO THE WEST HALF OF THE LAKE IN ADDITION TO STARTING IT NOW VERSUS 2 AM. THE COLD FRONT CROSSES TUESDAY MORNING...WITH WNW WINDS BEHIND...DIMINISHING AS THE DAY GOES ON. HIGH PRESSURE AND A CALMER LAKE ARE EXPECTED FOR WEDNESDAY. LOW PRESSURE WILL MOVE ACROSS NRN OH/LAKE ERIE ON THURSDAY EVENING...ITS PATH DETERMINING THE WINDS ON THE LAKE. FOR NOW HAVE EASTERLY WINDS DEVELOPING ON THURSDAY...VEERING NORTHEASTERLY THURSDAY NIGHT AND FRIDAY AS THE LOW TRACKS EAST OF THE LAKE. DEPENDING ON THE DETAILS OF THIS SYSTEM IT COULD MAKE FOR A CHOPPY WESTERN THIRD OF THE LAKE THU/FRI. HIGH PRESSURE WILL REMAIN OFF TO THE WEST FOR SATURDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR LEZ142>149. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...OUDEMAN AVIATION...OUDEMAN MARINE...OUDEMAN
Hazardous weather outlook, Jun 22, 4:54 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 454 AM EDT MON JUN 22 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-230900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 454 AM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE CENTRAL GREAT LAKES TODAY. THESE STORMS WILL LIKELY MOVE TOWARD LAKE ERIE AND EVENTUALLY INTO NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA. IT IS TOUGH TO TELL AT THIS TIME HOW LONG AND HOW FAR EAST THE SEVERE STORMS WILL PERSIST. THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE ACROSS NORTHWEST OHIO THIS EVENING. WIND DAMAGE AND LARGE HAIL WILL BE THE GREATEST THREAT ALTHOUGH A TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:20 AM EDT | Small Craft Advisory | CLE | 41 hr | |
| Jun 22, 4:21 PM EDT | Special Marine Warning | CLE | 84 min | |
| Jun 22, 4:24 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 30 min |
| Jun 22, 4:32 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 58 min |
| Jun 22, 4:43 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 5 min |
| Jun 22, 5:03 PM EDT | Tornado Warning | CLE | Erie, Ottawa, Sandusky | 42 min |
| Jun 22, 5:23 PM EDT | Special Marine Warning | CLE | 82 min | |
| Jun 22, 5:26 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Lorain | 64 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 49 min |
| Jun 22, 5:48 PM EDT | Special Marine Warning | CLE | 27 min | |
| Jun 22, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Summit | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.